MAUDE Adverse Event Report: CORDIS CASHEL PTA SAVVY 3.00 X 2CM 120CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL PTA SAVVY 3.00 X 2CM 120CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 435302L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The balloon on a savvy percutaneous transluminal angioplasty balloon catheter (pta savvy 3.00mm x 2cm x 120cm) ruptured.There was no patient injury reported.The device was clinically used.Additional procedural details were requested but are unknown.The product was not returned for analysis.A product history record (phr) review of lot 17696772 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the paucity of information available and without return of the product for analysis it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the result of in vitro testing.At least 99.9% of the balloons (with a 95% confidence level) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specified procedure for which the device will be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon on a savvy balloon catheter (pta savvy 3.00 x 2cm 120cm) ruptured.There was no patient injury reported.The device was clinically.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
The balloon on a savvy percutaneous transluminal angioplasty balloon catheter (pta savvy 3.00mm x 2cm x 120cm) ruptured.There was no patient injury reported.The device was clinically used.Additional procedural details were requested but are unknown.One product was returned for analysis.A non-sterile savvy pta 3.00mm x 2cm x 120cm balloon catheter was returned for analysis.Per visual analysis, the balloon was coiled inside a plastic bag.Kinks were noted at 1mm, 36.5cm and at 46cm from the strain relief.No other anomalies were observed.Functional analysis was performed, a lab sample syringe filled with water was attached to the luer hub of the catheter and successfully flushed with no resistance or loose material.An.018¿ guide wire sample was successfully introduced into the guide wire lumen of the savvy balloon via tip along the unit, no obstruction noted.A three-way valve was attached to the inflation lumen port.Required pressure was applied to the device to inflate the balloon, and a leakage was noted.Sem analysis revealed the leakage was caused by a rupture on the balloon surface.The inner surface presented evidence of elongations adjacent to the balloon rupture, the outer surface revealed scratch marks and elongations adjacent to the balloon rupture.A product history record (phr) review of lot 17696772 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed by analysis of the returned device.The exact cause could not be determined; however, this type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It appears the balloon material adjacent to the rupture was torn with a sharp object from the outside of the balloon.Likely a calcified vessel, as calcium is known to damage balloon material.Sem analysis revealed evidence of elongations and scratch marks adjacent to the rupture.These findings indicate the catheter was induced to stretching/pulling events.Therefore, vessel characteristics and procedural factors likely contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the result of in vitro testing.At least 99.9% of the balloons (with a 95% confidence level) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specified procedure for which the device will be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
PTA SAVVY 3.00 X 2CM 120CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8823168
Report Number9616099-2019-03094
Device Sequence Number16921398
Product Code LIT
UDI-Device Identifier20705032006238
UDI-Public20705032006238
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number435302L
Device Lot Number17696772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1